Alert archive / Iowa / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 116, NWS Des Moines, IA
NWS Des Moines, IA issued this severe thunderstorm warning at Jun 16, 2012, 4:07 PM CDT for Davis County, Monroe County, Wapello County, Iowa. It was in force for 38 min. 8 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 16, 2012, 4:07 PM CDT (21:07 UTC)
- Expired
- Jun 16, 2012, 4:45 PM CDT
- In force
- 38 min
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Davis County, IA, Monroe County, IA, Wapello County, IA
The radar
The Des Moines radar (KDMX), 133 km from the middle of the area, began a volume at 21:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 16, 4:20 PM CDT | TSTM WND DMG | 6 Ssw Ottumwa, IA | NUMEROUS 6 INCH AND LARGER TREE LIMBS DOWN. HEAVY RAIN. |
| Jun 16, 4:28 PM CDT | TSTM WND DMG | Ottumwa, IA | 3 INCH OR LARGER TREE BRANCHES DOWN. |
| Jun 16, 4:30 PM CDT | TSTM WND DMG | 2 Sw Ottumwa, IA | MEDIUM SIZED TREE DOWNED ALONG WITH NUMEROUS OTHER BRANCHES. MINOR STREET FLOODING REPORTED AS WELL. |
| Jun 16, 4:32 PM CDT | TSTM WND GST 61 | W Ottumwa, IA | MEASURED BY IDOT RWIS SITE NEAR OTTUMWA ALONG HIGHWAY 63 |
| Jun 16, 4:34 PM CDT | TSTM WND GST 54 | Ottumwa Airport, IA | WIND GUST AT THE OTTUMWA ASOS |
| Jun 16, 4:34 PM CDT | TSTM WND GST 62 | Ottumwa Airport, IA | CORRECTION TO PREVIOUS ENTERED LSR WITH KNOT TO MPH CONVERSION ERROR |
| Jun 16, 4:44 PM CDT | TSTM WND DMG | Ottumwa, IA | LARGER THAN ONE FOOT DIAMETER TREES DOWN. LIGHT POLE DOWN. |
| Jun 16, 4:45 PM CDT | TSTM WND DMG | 9 Ne Agency, IA | NUMEROUS 4 TO 6 INCH DIAMETER TREE BRANCHES DOWN. ESTIMATED 65 MPH WINDS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 16, 12:35 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 9.1 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 208 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 515 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 130 m²/s²
- 0-3 km storm-relative helicity
- 101 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.2
The text
As transmitted, in the capitals the NWS used until 2016.
096
WUUS53 KDMX 162107
SVRDMX
IAC051-135-179-162145-
/O.NEW.KDMX.SV.W.0116.120616T2107Z-120616T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
407 PM CDT SAT JUN 16 2012
THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN DAVIS COUNTY IN SOUTHEAST IOWA...
EASTERN MONROE COUNTY IN SOUTH CENTRAL IOWA...
WAPELLO COUNTY IN SOUTHEAST IOWA...
* UNTIL 445 PM CDT
* AT 402 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 11
MILES SOUTHEAST OF ALBIA...OR 14 MILES SOUTHWEST OF OTTUMWA...AND
MOVING EAST AT 50 MPH.
* LOCATIONS IMPACTED INCLUDE...
OTTUMWA...ELDON...CHILLICOTHE...FLORIS...OTTUMWA AIRPORT AND
AGENCY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS. IF YOU ARE IN A
MOBILE HOME...GET OUT NOW...AND SEEK SHELTER IN A REINFORCED
BUILDING.
&&
LAT...LON 4084 9264 4090 9264 4090 9269 4111 9275
4117 9219 4083 9217
TIME...MOT...LOC 2107Z 249DEG 42KT 4094 9258
WIND...HAIL 60MPH 1.00IN
$$
DONAVON3 follow-up statements
006
WWUS53 KDMX 162118
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
418 PM CDT SAT JUN 16 2012
IAC051-135-179-162145-
/O.CON.KDMX.SV.W.0116.000000T0000Z-120616T2145Z/
WAPELLO IA-MONROE IA-DAVIS IA-
418 PM CDT SAT JUN 16 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
DAVIS...EASTERN MONROE AND WAPELLO COUNTIES UNTIL 445 PM CDT...
AT 415 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
OTTUMWA...MOVING EAST AT 50 MPH.
LOCATIONS IMPACTED INCLUDE...
OTTUMWA...ELDON...FLORIS...OTTUMWA AIRPORT AND AGENCY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO SIGNIFICANT URBAN PONDING IN LOW LYING AREAS. DO NOT DRIVE YOUR
VEHICLE THROUGH FLOODED ROADWAYS. TURN AROUND DON/T DROWN.
&&
LAT...LON 4084 9264 4090 9264 4090 9269 4111 9275
4117 9219 4083 9217
TIME...MOT...LOC 2117Z 249DEG 42KT 4098 9243
WIND...HAIL 60MPH 1.00IN
$$
DONAVON550 WWUS53 KDMX 162130 SVSDMX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 430 PM CDT SAT JUN 16 2012 IAC135-162140- /O.CAN.KDMX.SV.W.0116.000000T0000Z-120616T2145Z/ MONROE IA- 430 PM CDT SAT JUN 16 2012 ...THE SEVERE THUNDERSTORM WARNING FOR EASTERN MONROE COUNTY IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED AREA. LAT...LON 4090 9255 4112 9257 4117 9219 4083 9217 TIME...MOT...LOC 2130Z 257DEG 38KT 4103 9233 $$ IAC051-179-162145- /O.CON.KDMX.SV.W.0116.000000T0000Z-120616T2145Z/ WAPELLO IA-DAVIS IA- 430 PM CDT SAT JUN 16 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN DAVIS AND WAPELLO COUNTIES UNTIL 445 PM CDT... AT 428 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR OTTUMWA...MOVING EAST AT 45 MPH. LOCATIONS IMPACTED INCLUDE... ELDON. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION...IMMEDIATELY GO TO THE BASEMENT OR AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. TURN AROUND DON/T DROWN. && LAT...LON 4090 9255 4112 9257 4117 9219 4083 9217 TIME...MOT...LOC 2130Z 257DEG 38KT 4103 9233 WIND...HAIL 70MPH <.75IN $$ DONAVON
745 WWUS53 KDMX 162137 SVSDMX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 437 PM CDT SAT JUN 16 2012 IAC051-179-162145- /O.CON.KDMX.SV.W.0116.000000T0000Z-120616T2145Z/ WAPELLO IA-DAVIS IA- 437 PM CDT SAT JUN 16 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN DAVIS AND EASTERN WAPELLO COUNTIES UNTIL 445 PM CDT... AT 432 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE THUNDERSTORM PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70 MPH IN OTTUMWA. NUMEROUS LARGE TREES AND TREE LIMBS ARE DOWN AROUND TOWN. THIS STORM WAS LOCATED 6 MILES EAST OF OTTUMWA...MOVING EAST AT 45 MPH. LOCATIONS IMPACTED INCLUDE... MAINLY RURAL AREAS OF EXTREME EASTERN WAPELLO COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION...IMMEDIATELY GO TO THE BASEMENT OR AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO SIGNIFICANT STREET FLOODING IN OTTUMWA. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. TURN AROUND DON/T DROWN. && LAT...LON 4090 9250 4112 9252 4117 9219 4083 9217 TIME...MOT...LOC 2137Z 257DEG 38KT 4105 9223 WIND...HAIL 70MPH <.75IN $$ DONAVON
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 3:37 PM CDT, 30 minutes earlier.
Area forecast discussion, Jun 16, 3:37 PM CDT, 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 337 PM CDT SAT JUN 16 2012 .SHORT TERM.../TONIGHT/ MAIN ISSUE WILL BE VERY EARLY IN THE FORECAST PERIOD AS ONGOING CONVECTION MOVES THROUGH SOUTHERN IOWA. MAIN CONCERN WILL BE WITH STRAIGHT LINE WINDS AND TO A LESSOR EXTENT LARGE HAIL AS OVERALL SHEAR IS RATHER WEAK. THIS CONVECTION WILL MOVE ALONG AN AXIS OF INSTABILITY NEAR THE IA/MO BORDER THIS EVENING AND EXIT TO THE EAST LATER THIS EVENING. OTHERWISE...BOUNDARY WILL PASS THROUGH THE STATE TONIGHT WITH SOME SHORT LIVED COOLER AND DRIER AIR... ESPECIALLY IN THE NORTHWEST HALF OF THE CWA. .LONG TERM.../SUNDAY THROUGH SATURDAY/ MAIN CONCERN FOR BEGINNING OF EXTENDED WILL BE TEMPERATURES AND PRECIPITATION CHANCES. COULD SEE THUNDERSTORMS ACROSS THE SOUTH SUNDAY AFTERNOON AS FRONTAL BOUNDARY LINGERS. ANOTHER AREA OF LOW PRESSURE WILL PUSH ACROSS CANADA FOR THE END OF THE WEEKEND...WITH ANOTHER FRONTAL BOUNDARY PUSHING ACROSS THE NORTHERN PLAINS FOR SUNDAY NIGHT...WITH THE BEST CHANCES FURTHER TO THE NORTH IN MINNESOTA...BUT COULD SEE THUNDERSTORMS IN CWA WITH GOOD RAINFALL POTENTIAL...ESPECIALLY IN THE NORTH WITH SOUTHERLY FLOW AND WAA AHEAD OF BOUNDARY. WITH WAA AND SOUTHERLY FLOW TEMPERATURES WILL WARM SIGNIFICANTLY AHEAD OF BOUNDARY...WITH GOOD MIXING ON MONDAY AND 850MB TEMPERATURES NEAR 25C TEMPERATURES WILL WARM CONSIDERABLY...HAVE BUMPED TEMPERATURES UP A FEW DEGREES FOR MONDAY ESPECIALLY ACROSS THE SOUTH...AND MAY NEED A HEAT ADVISORY FOR THE AREA MONDAY...WITH HI VALUES NEARING 105F. HOWEVER...WILL BE DEPENDENT ON RH VALUES...BUT WITH GOOD SOUTHERLY FLOW CONFIDENT IN A HOT AND HUMID DAY. LOW IN CANADA WILL FINALLY PUSH EASTWARD ACROSS THE UPPER PLAINS...BUT APPEARS BEST CHANCES FOR PRECIPITATION WILL REMAIN FURTHER NORTH FOR MONDAY NIGHT THROUGH TUESDAY...BEFORE PUSHING ACROSS THE CWA. HOWEVER...MODELS ARE NOT IN GOOD AGREEMENT FOR TIMING AND PLACEMENT OF THE FRONTAL BOUNDARY...WITH THE GFS AND GEM FASTER THAN THE ECMWF...BUT LATEST ECMWF RUNS ARE COMING MORE IN LINE WITH FASTER SOLUTION...AND HAVE THEREFORE TRENDED TOWARDS THE GFS THROUGH END OF WEEK. TEMPERATURES WILL COOL BEHIND SYSTEM...WITH NEAR NORMAL TEMPERATURES FOR THE END OF THE WEEK. FOR REMINDER OF THE PERIOD...LARGE RIDGE WILL BUILD INTO THE PLAINS...WITH SHORT WAVES PUSHING DOWN RIDGE AND SCATTERED CHANCES FOR PRECIPITATION THROUGH THE WEEKEND. && .AVIATION...16/18Z MCV MOVING ACRS NORTHERN MISSOURI WILL PRODUCE SCATTERED TO NUMEROUS THUNDERSTORMS IN SOUTHERN IOWA WITH ISOLATED TO SCATTERED CONVECTION IN THE NORTH ALONG A WEAK BOUNDARY SLIDING THROUGH THE STATE THIS AFTERNOON. MVFR TO ISOLD IFR CONDITIONS WILL OCCUR IN AND AROUND THE STORMS ALONG WITH GUSTY WINDS. THIS PRECIPITATION WILL SLIDE SOUTHEAST THIS EVENING WITH WIDESPREAD VFR CONDITIONS OVERNIGHT ALTHOUGH THERE WILL BE SOME THREAT OF FOG DEVELOPMENT TOWARD MORNING WITH THE RAINFALL FROM THIS AFTERNOONS STORMS ALONG WITH LIGHT WINDS. THE VFR CONDITIONS WILL PERSIST INTO SUNDAY AS A WARM AIRMASS EXPANDS INTO THE STATE. && .DMX WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...COGIL LONG TERM...AWB AVIATION...COGIL
Hazardous weather outlook, Jun 16, 1:49 PM CDT, 2 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 149 PM CDT SAT JUN 16 2012 IAZ070>075-081>086-092>097-171100- CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS- MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS- 149 PM CDT SAT JUN 16 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT NUMEROUS THUNDERSTORMS ARE EXPECTED THIS AFTERNOON INTO THE EARLY EVENING WITH SOME SEVERE WEATHER. MAIN THREAT WILL BE FROM DAMAGING STRAIGHT LINE WINDS ALONG WITH LARGE HAIL. LOCALIZED HEAVY RAINFALL IS ALSO EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORM CHANCES REMAIN IN THE FORECAST OVER FAR SOUTHERN IOWA SUNDAY. SEVERE WEATHER IS NOT EXPECTED. HEAT AND HUMIDITY WILL RETURN BY MONDAY WITH HEAT INDICES APPROACHING OR JUST EXCEEDING 100 DEGREES DURING THE AFTERNOON. THUNDERSTORM CHANCES THEN INCREASE TUESDAY NIGHT NORTHWEST AND OVER THE ENTIRE AREA BY WEDNESDAY NIGHT AND THURSDAY. A FEW OF THESE STORMS MAY BE SEVERE WITH LOCALLY HEAVY RAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS EXPECTED THIS AFTERNOON INTO THE EARLY EVENING...AND AGAIN AROUND MIDWEEK. IAZ004>007-015>017-023>028-033>039-044>050-057>062-171100- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER- POWESHIEK- 149 PM CDT SAT JUN 16 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL BE POSSIBLE AREA WIDE THIS AFTERNOON BEFORE BEING RELEGATED TO THE SOUTHEAST THIRD OF IOWA THIS EVENING. AN ISOLATED SEVERE STORM IS POSSIBLE WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORM CHANCES REMAIN IN THE FORECAST OVER FAR SOUTHERN IOWA SUNDAY...AND ACROSS NORTHERN IOWA SUNDAY NIGHT INTO MONDAY MORNING. SEVERE WEATHER IS NOT EXPECTED. HEAT AND HUMIDITY WILL RETURN BY MONDAY WITH HEAT INDICES APPROACHING OR JUST EXCEEDING 100 DEGREES DURING THE AFTERNOON. THUNDERSTORM CHANCES THEN INCREASE TUESDAY NIGHT NORTHWEST AND OVER THE ENTIRE AREA BY WEDNESDAY NIGHT AND THURSDAY. A FEW OF THESE STORMS MAY BE SEVERE WITH LOCALLY HEAVY RAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON...AND AGAIN AROUND MIDWEEK. CC
In the hours before
Local storm report, Jun 16, 10:30 AM CDT, 5 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1030 AM CDT SAT JUN 16 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0403 PM TSTM WND DMG 3 S FONDA 42.54N 94.85W
06/15/2012 CALHOUN IA PUBLIC
SEVERAL SIX TO EIGHT INCH LIMBS DOWN. TOP OF A LARGE TREE
WAS SHEARED OFF. PEA SIZE HAIL ALSO OBSERVED.
&&
DEITSCHLocal storm report, Jun 16, 11:36 AM CDT, 4 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1136 AM CDT SAT JUN 16 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0431 PM TSTM WND DMG SSW JOLLEY 42.48N 94.72W
06/15/2012 CALHOUN IA PUBLIC
SEVERAL LARGE TREES DOWN ACROSS TOWN. ONE TREE FELL ON
TOP OF POWER LINES KNOCKING THEM TO THE GROUND. TIME
ESTIMATED FROM RADAR.
&&
DEITSCHLocal storm report, Jun 16, 11:57 AM CDT, 4 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1157 AM CDT SAT JUN 16 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0444 PM TSTM WND DMG 4 E VARINA 42.66N 94.82W
06/15/2012 POCAHONTAS IA PUBLIC
SEVERAL 6 INCH LIMBS DOWN ACROSS THE YARD. PEA SIZE HAIL
ALSO OBSERVED. TIME ESTIMATED FROM RADAR.
&&
DEITSCHSpecial weather statement, Jun 16, 1:30 PM CDT, 2 hours 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 130 PM CDT SAT JUN 16 2012 IAZ092-093-161900- RINGGOLD-TAYLOR- 130 PM CDT SAT JUN 16 2012 ...STRONG THUNDERSTORM TO AFFECT TAYLOR AND NORTHWEST RINGGOLD COUNTY... AT 127 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER CENTRAL TAYLOR COUNTY...MOVING NORTHEAST AT 25 MPH. NICKEL SIZE HAIL...WINDS UP TO 50 MPH...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... GRAVITY... BLOCKTON... CONWAY... SHARPSBURG... LENOX... CLEARFIELD... GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. DEITSCH
The office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 1:40 PM CDT | Severe Thunderstorm Warning | DMX | Adams, Ringgold, Taylor, Union | 50 min |
| Jun 16, 2:28 PM CDT | Severe Thunderstorm Warning | DMX | Clarke, Decatur, Ringgold, Union | 47 min |
| Jun 16, 2:44 PM CDT | Severe Thunderstorm Warning | DMX | Decatur, Wayne | 46 min |
| Jun 16, 2:57 PM CDT | Severe Thunderstorm Warning | DMX | Decatur, Ringgold | 48 min |
| Jun 16, 3:30 PM CDT | Severe Thunderstorm Warning | DMX | Decatur, Wayne | 30 min |
| Jun 16, 3:44 PM CDT | Severe Thunderstorm Warning | DMX | Davis | 31 min |
| Jun 16, 4:41 PM CDT | Severe Thunderstorm Warning | DMX | Wapello | 26 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.